Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 21, 2012, 3:25 PM MST for Pinal County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 3:25 PM MST (22:25 UTC)
- Expired
- Jul 21, 2012, 4:15 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 83 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS55 KTWC 212225
SVRTWC
AZC021-212315-
/O.NEW.KTWC.SV.W.0026.120721T2225Z-120721T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 415 PM MST
* AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES EAST OF RED ROCK...OR 14 MILES NORTH OF MARANA...AND MOVING
NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICACHO PEAK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3250 11145 3269 11150 3285 11116 3266 11102
3250 11118
TIME...MOT...LOC 2226Z 122DEG 9KT 3263 11117
$$2 follow-up statements
755
WWUS55 KTWC 212238
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
338 PM MST SAT JUL 21 2012
AZC021-212315-
/O.CON.KTWC.SV.W.0026.000000T0000Z-120721T2315Z/
PINAL AZ-
338 PM MST SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF RED
ROCK...OR 15 MILES NORTH OF MARANA...MOVING NORTHWEST AT 10 MPH.
LAT...LON 3250 11145 3269 11150 3285 11116 3266 11102
3250 11118
TIME...MOT...LOC 2238Z 122DEG 9KT 3265 11120
$$573
WWUS55 KTWC 212314
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
414 PM MST SAT JUL 21 2012
AZC021-212322-
/O.EXP.KTWC.SV.W.0026.000000T0000Z-120721T2315Z/
PINAL AZ-
414 PM MST SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
WILL EXPIRE AT 415 PM MST...
THE SEVERE THUNDERSTORM HAS FALLEN BELOW SEVERE LEVELS AND HAS BEEN
ALLOWED TO EXPIRE AT 415 PM MST.
HOWEVER...ALTHOUGH THE STORM NEAR HAS FALLEN BELOW SEVERE
LEVELS...IT HAS GENERATED A STRONG THUNDERSTORM OUTFLOW WIND THAT
CONTINUES TO HEAD TOWARD CASA GRANDE. THIS OUTFLOW WILL RESULT IN
BLOWING DUST...THAT CAN RAPIDLY REDUCE VISIBILITIES BELOW A
MILE...ESPECIALLY ALONG INTERSTATE 10 BETWEEN ELOY AND CASA GRANDE.
LAT...LON 3250 11145 3269 11150 3285 11116 3266 11102
3250 11118
TIME...MOT...LOC 2312Z 142DEG 10KT 3271 11144
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:15 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 21, 2:15 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SAT JUL 21 2012 .SYNOPSIS...PLENTY OF MOISTURE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. SOME STORMS WILL GENERATE HEAVY RAINFALL. && .DISCUSSION...PRETTY WET TODAY WITH PRECIPITABLE WATER VALUES AROUND 1.6 TO 1.7 (OVER 140 PERCENT OF CLIMO EVEN FOR LATE JULY) AND SURFACE DEWPTS SOLIDLY IN THE 60S (UP 3 OR 4 DEGREES IN THE PAST 24 HOURS). AS EXPECTED SHOWER AND THUNDERSTORM ACTIVITY HASN'T BEEN SHY THIS AFTERNOON AS THE FLOW WAS BRISK ENOUGH TO RESET THE ATMOSPHERE WITH A NICE EASTERLY WAVE OVERHEAD. GOOD CHANCE OF THUNDERSTORMS INTO AT LEAST MONDAY OR TUESDAY WITH PLENTY OF MOISTURE AROUND. COULD SEE HIGH CENTER RECONSOLIDATING INTO A LESS FAVORABLE POSITION TEMPORARILY AROUND WEDNESDAY OR THURSDAY FOR A DOWNWARD TREND FOR A DAY OR TWO. && .AVIATION...SCT TSRA/SHRA DEVELOPING AGAIN LATER THIS MORNING WITH THUNDERSTORM WIND GUSTS NEAR 40KTS AND SCT-BKN 060 CONTINUING INTO EVENING HOURS OR 22/04Z. DECREASING SHOWERS AND DEBRIS CLOUD LATE NIGHT. OUTSIDE OF THUNDERSTORM OUTFLOWS SURFACE WIND GENERALLY LESS THAN 10 KTS THRU SUNDAY MORNING OR 22/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT PLENTY OF MOISTURE WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 21, 7:50 AM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 750 AM MST SAT JUL 21 2012 AZZ501>515-221500- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 750 AM MST SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT NUMEROUS MOUNTAIN TO SCATTERED VALLEY SHOWERS AND THUNDERSTORMS AGAIN TODAY. SOME STORMS WILL GENERATE HEAVY RAIN WITH FLASH FLOODING POSSIBLE. THE STRONGEST STORMS MAY GENERATE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO MONDAY. THEN EXPECT A GRADUAL DECLINE IN AREAL COVERAGE OF STORMS THE SECOND HALF OF THE WEEK AS DRIER AIR PUSHES IN ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 21, 12:49 PM MST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1249 PM MST SAT JUL 21 2012 AZZ503-504-513-212030- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1249 PM MST SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTHERN SANTA CRUZ COUNTIES UNTIL 130 PM MST... AT 1245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TUBAC...OR 10 MILES SOUTH OF GREEN VALLEY...MOVING NORTHWEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY...AMADO AND ARIVACA JUNCTION. LAT...LON 3161 11124 3192 11105 3176 11089 3159 11097 TIME...MOT...LOC 1949Z 113DEG 13KT 3171 11103 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:26 PM MST | Areal Flood Advisory | TWC | Pima | 94 min |
| Jul 21, 12:49 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 21, 12:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 34 min |
| Jul 21, 1:43 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 21, 1:53 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 21, 2:26 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 21, 2:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Jul 21, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 21, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 21, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 39 min |
| Jul 21, 3:38 PM MST | Areal Flood Advisory | TWC | Pima | 58 min |
| Jul 21, 4:07 PM MST | Areal Flood Advisory | TWC | Pinal | 83 min |
| Jul 21, 4:11 PM MST | Areal Flood Advisory | TWC | Pinal | 79 min |
| Jul 21, 4:27 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 108 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.